Alert archive / Oklahoma / Flash Flood Warnings in 2025
Flash Flood Warning 26, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Apr 29, 2025, 3:30 PM CDT for 4 counties in Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2025, 3:30 PM CDT (20:30 UTC)
- Expired
- Apr 29, 2025, 7:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties McClain County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 47 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.5 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1264 J/kg
- Mixed-layer CIN
- -359 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 2:04 PM CDT, 1 hour 26 minutes earlier. Its key messages:
- Issued at 153 PM CDT Sat Apr 26 2025 -Potentially life-threatening flash flood/flood threat through Wednesday. -Severe thunderstorms with all hazards possible through Wednesday. -Unsettled weather will moderate over the weekend.
Area forecast discussion, Apr 29, 2:04 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Norman OK
204 PM CDT Tue Apr 29 2025
...New NEAR TERM, SHORT TERM, LONG TERM...
.KEY MESSAGES...
Issued at 153 PM CDT Sat Apr 26 2025
-Potentially life-threatening flash flood/flood threat through
Wednesday.
-Severe thunderstorms with all hazards possible through Wednesday.
-Unsettled weather will moderate over the weekend.
&&
.NEAR TERM...
(Rest of today and tonight)
Issued at 158 PM CDT Tue Apr 29 2025
The screaming message of this forecast update is the potential for
significant and/or potentially life-threatening flash flood/flood
hazards through the next 24+ hours. A secondary but notable risk for
severe convective storms/tornadoes is also present...particularly
over western north Texas and southern Oklahoma.
Current mesoanalysis shows an effective frontal boundary moving
southward and oriented along/south of the I44 corridor. The
airmass south of this boundary is destabilizing yet again, and has
proven to support all severe weather modes in recent days.
Several perturbations embedded within persistent southwesterly
flow aloft will continue to support multiple convective complexes
through tonight (and into Wednesday). Given anomalously moist
atmospheric profiles with PWATs 1.2-1.5 inches, the potential for
training heavy rainfall is high. This atop a footprint of 7-day
rainfall totals generally ranging from 4-8+ inches over
southwestern and south- central Oklahoma...including the OKC Metro
area. Current MRMS FLASH continues to show saturated surface
conditions from the Wichita Mountains northeastward through the
central Oklahoma/OKC Metro, so any additional convective rains
will be problematic.
Unfortunately, all other convective hazard will also be possible-
especially south of the boundary. Those hazards will be dictated by
convective mode...with the best chance of discrete/supercell storms
over the Red River Valley and points south. Otherwise, convective
segments/clusters also have readily produced damaging wind gusts
within this airmass.
&&
.SHORT TERM...
(Wednesday through Thursday night)
Issued at 158 PM CDT Tue Apr 29 2025
The active weather described above will persist through
Wednesday as the upper air low now over northern Arizona begins to
approach the region. DESI probabilistic data suggests 85%
probability of >3 inch rainfall along the I44 corridor of
southwestern Oklahoma by 1 pm Wednesday, and >50% of >5 inches.
Some high resolution models suggest localized QPFs >8+ inches may
not be out of the question somewhere over western north Texas
and/or south-central Oklahoma. Unfortunately, this would include
the Lawton area proper - where impactful flooding has already
occurred - and areas eastward across the Arbuckle Mountains (a
known flood-prone part of south-central Oklahoma).
Again, all convective hazards will be possible, and largely
contingent upon the mesoscale evolution of surface features and
influences of preceding convection. The most likely scenarios
appear to support a southward frontal position which may
effectively make flash flooding a notably greater risk than
tornadoes/damaging winds.
&&
.LONG TERM...
(Friday through next Monday)
Issued at 158 PM CDT Tue Apr 29 2025
The parent upper air low which has instigated much of the
recent active weather will eventually eject eastward late
Wednesday and early Thursday. Low amplitude ridging aloft will
briefly influence our weather into the weekend before another
western U.S. storm system deepens during the Sunday/Monday
timeframe with some signals of unsettled weather for the southern
Plains again by the first half of next work week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1225 PM CDT Tue Apr 29 2025
Multiple rounds of thunderstorms and showers will impact all of
our terminals as a storm system persists. Low ceilings and periods
of reduced visibilities in rain will keep our terminals under
changing IFR to MVFR conditions through the entire forecast
period. Will keep VCTS through 21Z after which the next rounds of
storms that will be coming in from western Texas. A cold front
stretched near the Red River will remain stalled out with north
surface winds behind this surface boundary. However outflow from
potential storm activity could make surface winds variable in
direction and speed from the synoptic direction.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 59 70 54 76 / 100 90 70 10
Hobart OK 56 72 50 77 / 100 80 50 0
Wichita Falls TX 60 76 53 80 / 90 90 40 0
Gage OK 51 73 47 74 / 70 60 40 20
Ponca City OK 57 71 55 76 / 90 80 70 30
Durant OK 65 74 62 82 / 70 100 80 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through late Wednesday night for OKZ008-012-013-
016>048-050>052.
TX...Flood Watch through late Wednesday night for TXZ083>090.
&&
NEAR TERM...20
SHORT TERM...20
LONG TERM....20
AVIATION...68In the hours before
Special weather statement, Apr 29, 10:15 AM CDT, 5 hours 15 minutes before
Special Weather Statement National Weather Service Norman OK 1015 AM CDT Tue Apr 29 2025 OKZ032-291545- Hughes OK- 1015 AM CDT Tue Apr 29 2025 ...A strong thunderstorm will impact portions of southern Hughes County through 1045 AM CDT... At 1014 AM CDT, Doppler radar was tracking a strong thunderstorm near Gerty, moving east at 40 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Allen, Calvin, Stuart, Gerty, and Atwood. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3480 9609 3479 9640 3494 9641 3500 9609 TIME...MOT...LOC 1514Z 253DEG 34KT 3488 9634 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH Mahale
Local storm report, Apr 29, 11:05 AM CDT, 4 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1105 AM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM Tstm Wnd Dmg Haynesville 34.09N 98.91W
04/29/2025 Wichita TX Amateur Radio
Tree and power pole damage. Also several
metal sheds damaged in and around Punkin
Center. Time estimated by radar.
&&
OUNLocal storm report, Apr 29, 11:13 AM CDT, 4 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1113 AM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 AM Tstm Wnd Dmg Grandfield 34.23N 98.68W
04/29/2025 Tillman OK Emergency Mngr
Roof damage to home on south side of
Grandfield.
&&
OUNSpecial weather statement, Apr 29, 2:53 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Norman OK
253 PM CDT Tue Apr 29 2025
OKZ030-031-292030-
Pottawatomie OK-Seminole OK-
253 PM CDT Tue Apr 29 2025
...A strong thunderstorm will impact portions of northwestern
Seminole and central Pottawatomie Counties through 330 PM CDT...
At 253 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brooksville, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shawnee, Seminole, Tecumseh, Maud, Earlsboro, Bowlegs, St. Louis,
Brooksville, Macomb, Little, Lima, and Harjo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3505 9695 3522 9705 3546 9674 3546 9669
3511 9656
TIME...MOT...LOC 1953Z 233DEG 27KT 3520 9691
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MeisterSpecial weather statement, Apr 29, 3:04 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Norman OK
304 PM CDT Tue Apr 29 2025
OKZ044-TXZ084>090-292100-
Cotton OK-Clay TX-Wichita TX-Archer TX-Foard TX-Knox TX-Wilbarger TX-
Baylor TX-
304 PM CDT Tue Apr 29 2025
...Potential for brief, non-tornadic funnel clouds will impact
portions of southern Cotton, northwestern Clay, northwestern Archer,
Wichita, southeastern Foard, northeastern Knox, southern Wilbarger
and northern Baylor Counties through 400 PM CDT...
At 250 PM CDT, trained weather spotters reported a funnel cloud near
Mankins. A boundary where further funnel clouds are possible is
located along a line extending from 3 miles west of Corum to 5 miles
west of Iowa Park to 8 miles southeast of Crowell.
HAZARD...Funnel clouds.
SOURCE...Trained weather spotters.
IMPACT...Impacts are unlikely, but if a funnel cloud was to reach
the ground, minor wind damage is possible.
Locations impacted include...
Wichita Falls, Burkburnett, Walters, Iowa Park, Holliday, Temple,
Randlett, Sheppard AFB, Lake Diversion, Gilliland, Lake Kemp,
Truscott, Mankins, Dundee, Pleasant Valley, Taylor, Charlie, and
Cashion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the formation of funnel clouds, but the
threat posed by these funnel clouds is low. Most funnel clouds will
not reach the ground. If they do, weak tornadoes with brief wind
gusts in excess of 50 MPH may occur.
If you observe a funnel cloud or one is reported in your area, move
indoors and stay away from windows.
&&
LAT...LON 3389 9988 3400 9880 3446 9814 3413 9814
3377 9866 3366 9987
TIME...MOT...LOC 2002Z 331DEG 6KT 3437 9817 3394 9876 3388 9964
LANDSPOUT...OBSERVED
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
MeisterSpecial weather statement, Apr 29, 3:18 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Norman OK
318 PM CDT Tue Apr 29 2025
OKZ028-030-031-040-042-292045-
Pottawatomie OK-Garvin OK-Pontotoc OK-McClain OK-Seminole OK-
318 PM CDT Tue Apr 29 2025
...Strong thunderstorms will impact portions of northeastern Garvin,
southwestern Seminole, northwestern Pontotoc, southwestern
Pottawatomie and southeastern McClain Counties through 345 PM CDT...
At 318 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near St. Louis to 4 miles south of Stratford.
Movement was northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Seminole, Stratford, Konawa, Byng, Maud, Bowlegs, Asher, Wanette,
Byars, St. Louis, and Trousdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3523 9661 3485 9663 3474 9709 3506 9710
3517 9689
TIME...MOT...LOC 2018Z 235DEG 17KT 3507 9688 3473 9698
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MeisterThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:04 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 13 min |
| Apr 28, 7:16 PM CDT | Special Weather Statement | OUN | Jackson | 29 min |
| Apr 28, 7:22 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 11 min |
| Apr 28, 7:24 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 51 min |
| Apr 28, 7:34 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 41 min |
| Apr 28, 7:47 PM CDT | Areal Flood Advisory | OUN | Jackson, Tillman | 3 hr |
| Apr 28, 8:04 PM CDT | Flash Flood Warning | OUN | Jackson | 116 min |
| Apr 28, 8:04 PM CDT | River Flood Advisory | OUN | Jefferson, Love | 15 hr |
| Apr 28, 8:07 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson, Kiowa, Tillman | 38 min |
| Apr 28, 8:18 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 42 min |
| Apr 28, 8:38 PM CDT | Tornado Warning | OUN | Jackson, Tillman | 52 min |
| Apr 28, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Greer, Jackson, Kiowa, Tillman | 46 min |
| Apr 28, 8:46 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 27 min |
| Apr 28, 8:53 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Jackson, Kiowa | 3 hr |
| Apr 28, 8:54 PM CDT | Special Weather Statement | OUN | Washita | 36 min |
| Apr 28, 9:10 PM CDT | Tornado Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 35 min |
| Apr 28, 9:12 PM CDT | Flash Flood Warning | OUN | Comanche, Jackson, Kiowa | 3 hr |
| Apr 28, 9:25 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Washita | 37 min |
| Apr 28, 9:30 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Jackson, Kiowa, Tillman | 45 min |
| Apr 28, 9:44 PM CDT | Tornado Warning | OUN | Comanche, Kiowa | 31 min |
| Apr 28, 9:49 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 26 min |
| Apr 28, 10:10 PM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Grady, Kiowa | 3 hr |
| Apr 28, 10:12 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 48 min |
| Apr 28, 10:14 PM CDT | Special Weather Statement | OUN | Grady | 31 min |
| Apr 28, 10:31 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 29 min |
| Apr 28, 10:36 PM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 24 min |
| Apr 28, 10:41 PM CDT | Areal Flood Advisory | OUN | Grady | 2 hr |
| Apr 28, 10:44 PM CDT | Special Weather Statement | OUN | Grady, McClain | 31 min |
| Apr 28, 10:54 PM CDT | Special Weather Statement | OUN | Grady | 36 min |
| Apr 28, 11:01 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 29 min |
| Apr 28, 11:10 PM CDT | Areal Flood Advisory | OUN | Cleveland, McClain | 2 hr |
| Apr 28, 11:22 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie, Seminole | 38 min |
| Apr 28, 11:26 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 34 min |
| Apr 28, 11:46 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 29 min |
| Apr 28, 11:58 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie, Seminole | 32 min |
| Apr 29, 12:19 AM CDT | Special Weather Statement | OUN | Okfuskee | 11 min |
| Apr 29, 2:32 AM CDT | Special Weather Statement | OUN | Major | 28 min |
| Apr 29, 2:58 AM CDT | Special Weather Statement | OUN | Major | 32 min |
| Apr 29, 3:19 AM CDT | Special Weather Statement | OUN | Tillman | 26 min |
| Apr 29, 3:29 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major, Woods | 46 min |
| Apr 29, 3:33 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods, Woodward | 42 min |
| Apr 29, 3:44 AM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 46 min |
| Apr 29, 3:47 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 43 min |
| Apr 29, 3:51 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 39 min |
| Apr 29, 4:03 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 27 min |
| Apr 29, 4:12 AM CDT | Special Weather Statement | OUN | Woods | 33 min |
| Apr 29, 4:24 AM CDT | Special Weather Statement | OUN | Woodward | 36 min |
| Apr 29, 4:27 AM CDT | Special Weather Statement | OUN | Kay | 33 min |
| Apr 29, 4:30 AM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa | 3 hr |
| Apr 29, 4:30 AM CDT | Special Weather Statement | OUN | Kingfisher | 30 min |
| Apr 29, 4:32 AM CDT | Special Weather Statement | OUN | Canadian | 28 min |
| Apr 29, 4:36 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Stephens, Tillman | 39 min |
| Apr 29, 4:51 AM CDT | Areal Flood Advisory | OUN | Alfalfa, Garfield, Grant, Kay, Noble | 3 hr |
| Apr 29, 4:58 AM CDT | Special Weather Statement | OUN | Kay | 32 min |
| Apr 29, 4:59 AM CDT | Special Weather Statement | OUN | Canadian | 31 min |
| Apr 29, 5:09 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Grady, Stephens | 51 min |
| Apr 29, 5:23 AM CDT | Special Weather Statement | OUN | Noble | 37 min |
| Apr 29, 5:23 AM CDT | Special Weather Statement | OUN | Oklahoma | 37 min |
| Apr 29, 5:42 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Cleveland, Grady, McClain, Oklahoma | 48 min |
| Apr 29, 5:45 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne | 45 min |
| Apr 29, 6:01 AM CDT | Flash Flood Warning | OUN | Canadian, Cleveland, Grady, Logan, McClain, Oklahoma | 119 min |
| Apr 29, 6:21 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Lincoln, Logan, Oklahoma | 17 min |
| Apr 29, 6:25 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 35 min |
| Apr 29, 6:45 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pottawatomie, Seminole | 45 min |
| Apr 29, 7:50 AM CDT | Areal Flood Advisory | OUN | Payne | 115 min |
| Apr 29, 8:09 AM CDT | River Flood Warning | OUN | Cotton, Jefferson, Tillman | 5 days |
| Apr 29, 8:10 AM CDT | River Flood Warning | OUN | Love | 11 days |
| Apr 29, 8:21 AM CDT | River Flood Advisory | OUN | Jackson, Kiowa, Tillman | 27 hr |
| Apr 29, 8:23 AM CDT | River Flood Watch | OUN | Jefferson | 3 hr |
| Apr 29, 8:48 AM CDT | River Flood Advisory | OUN | Atoka | 6 hr |
| Apr 29, 8:49 AM CDT | River Flood Advisory | OUN | Grady | 36 hr |
| Apr 29, 8:50 AM CDT | River Flood Watch | OUN | Hughes, Seminole | 6 hr |
| Apr 29, 8:51 AM CDT | River Flood Advisory | OUN | Lincoln, Oklahoma, Pottawatomie | 23 hr |
| Apr 29, 8:52 AM CDT | River Flood Warning | OUN | Cleveland, McClain | 48 hr |
| Apr 29, 8:53 AM CDT | River Flood Advisory | OUN | Cleveland, McClain, Pottawatomie | 30 hr |
| Apr 29, 8:56 AM CDT | River Flood Watch | OUN | Garvin, Grady | 13 hr |
| Apr 29, 8:56 AM CDT | River Flood Watch | OUN | Carter, Johnston, Murray | 5 hr |
| Apr 29, 9:30 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 3 days |
| Apr 29, 10:15 AM CDT | Special Weather Statement | OUN | Hughes | 30 min |
| Apr 29, 11:03 AM CDT | River Flood Watch | OUN | Jefferson, Love | 22 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.